Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Springfield, MO

February 25, 2000Camden County, Dallas County, Laclede County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 25, 2000, 3:43 PM CST for Camden County, Dallas County, Laclede County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2000, 3:43 PM CST (21:43 UTC)
Expired
Feb 25, 2000, 4:30 PM CST
In force
47 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Camden County, MO, Dallas County, MO, Laclede County, MO

What was reported inside it

TimeReportWhereRemark
Feb 25, 4:00 PM CSTThunderstorm WindLebanon, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 1:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:40 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 25, 2:40 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CST FRI FEB 25 2000

FORECAST CONCERNS: NEED FOR A WIND ADVISORY TODAY...RAIN CHANCES
                   SATURDAY AND TEMPERATURES

CONVECTION INDICATED AT PRESS TIME FROM EASTERN KANSAS TO WESTERN
TEXAS...WITH WIDELY SCATTERED SHOWERS AND STORMS OVER FAR WESTERN
MISSOURI. ANOTHER BALMY NIGHT WITH TEMPERATURES IN THE 60S AND
DEWPOINTS IN THE MIDDLE 50S.

EXPECT SHOWERS AND THUNDERSTORMS WEST OF THE FORECAST AREA TO
GRADUALLY DECREASE IN INTENSITY AND LIFT NORTHEAST AS THEY MOVE
AWAY FROM DYNAMICS AND INITIAL(WEAKER) JET SEGMENT MOVES NORTHEAST.

WHILE THE SHORT RANGE MODELS BRING THE SALT LAKE UPPER LEVEL SYSTEM
INTO THE CENTRAL PLAINS BY LATE AFTERNOON...THERE ARE TIMING
DIFFERENCES WITH RESPECT TO THE LOW LEVEL FEATURES. NGM AND ETA WERE
THE ONLY MODELS TO PICK UP ON THE STRONG 300 MB DIVERGENCE
CONTRIBUTING TO THE CURRENT KANSAS STORMS...BUT PREFER THE ETA.

EXPECT RAPID DEVELOPMENT TO OCCUR IN EASTERN KANSAS AROUND NOON AS
THE SECOND(STRONGER) JET SEGMENT MOVES INTO THE SOUTHERN PLAINS.
SEVERE STORMS WILL BE A GOOD BET...WITH STRONG LOW LEVEL INFLOW AND
DEWPOINTS PUSHING 60 DEGREES. LARGE HAIL AND DAMAGING WINDS WILL BE
THE MOST LIKELY SEVERE WEATHER THREATS...BUT CANNOT RULE OUT
ISOLATED TORNADOS EVEN THOUGH THE LOW LEVEL WINDS BECOME MORE
UNIDIRECTIONAL.

THOUGHT ABOUT A WIND ADVISORY FOR WESTERN SECTIONS TODAY...WITH 40
TO 45 KNOTS INDICATED AT 925 MB. CONVECTIVE DEBRIS MAY PREVENT WIND
FROM REACHING ITS POTENTIAL SO WILL LEAVE OUT THE HEADLINE FOR NOW.

WHILE RAIN SHOULD END FROM WEST TO EAST TONIGHT...MAIN UPPER
DYNAMICS ARE NOT EXPECTED TO MOVE INTO THE OZARKS UNTIL SATURDAY.
WITH COLD POOL AND STEEP MID LEVEL LAPSE RATES FORECAST...THOUGHT
ABOUT ADDING A LOW POP. HAVE DECIDED TO OMIT IT AT THIS TIME SINCE
LOW LEVEL MOIST TONGUE WILL HAVE SHIFTED TO THE EAST BY THEN. SLOW
EAST MOVEMENT OF AREA OF STORMS WILL PRODUCE HEAVY RAIN AND WILL
MENTION THAT AS WELL.

BREAKS IN THE CLOUDS AND WIDESPREAD PRECIPITATION HOLDING OFF UNTIL
MAINLY THIS AFTERNOON WILL ALLOW TEMPERATURES TO RISE ABOVE GUIDANCE
VALUES IN MOST AREAS TODAY.  WILL GO ABOVE GUIDANCE FOR LOWS TONIGHT
AS FRONT DOES NOT MOVE THROUGH UNTIL LATE AND AIRMASS IS NOT ALL
THAT COLD. COULD SEE NEAR FREEZING TEMPERATURES SUNDAY MORNING FOR
THE FIRST TIME IN AWHILE.

THANKS TO EAX FOR COORDINATION THIS MORNING.

PRELIMINARY LOCAL FORECAST GUIDANCE
SGF TB 073 046 060 034 062 088822
JLN TB 073 045 062 035 065 088512
UNO TB 074 050 062 036 062 085822
VIH TB 074 048 060 033 060 085822

.SGF...NONE.

SUTTON

In the hours before

Special weather statement, Feb 25, 1:00 PM CST, 2 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST FRI FEB 25 2000

...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WAS PUSHING INTO CENTRAL KANSAS EARLY THIS
AFTERNOON.  STRONG GUSTY WINDS AHEAD OF THIS FRONT WERE HELPING TO
BRING HIGHER DEW POINTS TO THE AREA AND DESTABILIZE THE ATMOSPHERE.
ADDITIONALLY...CLEARING WAS TAKING PLACE ACROSS EASTERN KANSAS AND
FURTHER DESTABILIZATION SHOULD OCCUR THERE THIS AFTERNOON WITH
INCREASED SURFACE HEATING.

STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP ALONG AND AHEAD OF THE
COLD FRONT AS IT PUSHES INTO EASTERN KANSAS LATER THIS AFTERNOON.
THESE STORMS SHOULD DEVELOP INTO A LINE OF THUNDERSTORMS ACROSS
SOUTHEAST KANSAS AND WILL PUSH INTO CENTRAL AND SOUTHWEST MISSOURI BY
EARLY EVENING.  THE MAIN THREAT WITH THESE STORMS WILL BE WITH
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.  ISOLATED TORNADOES WILL
ALSO BE POSSIBLE.

SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING
ACROSS THE ENTIRE AREA.

.OUTLOOK FOR SATURDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED THROUGHOUT THE PERIOD.

LINDENBERG
Special weather statement, Feb 25, 1:04 PM CST, 2 hours 39 minutes before
MOZ055>058-067>071-078>083-089>092-094>098-102>106-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CST FRI FEB 25 2000

...TORNADO WATCH UNTIL 7 PM...

THE TORNADO WATCH IS VALID FOR THE FOLLOWING COUNTIES...

...IN MISSOURI...

BARRY...          BENTON...         CAMDEN...         CEDAR...
CHRISTIAN...      DADE...           DALLAS...         DENT...
DOUGLAS...        GREENE...         HICKORY...        HOWELL...
LACLEDE...        LAWRENCE...       MARIES...         MILLER...
MORGAN...         OREGON...         OZARK...          PHELPS...
POLK...           PULASKI...        SHANNON...        ST. CLAIR...
STONE...          TANEY...          TEXAS...          WEBSTER...
WRIGHT...

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH INTO THE AREA
THIS AFTERNOON.  WHILE THE MAIN THREAT WITH THESE STORMS WILL BE WITH
DAMAGING STRAIGHT LINE WINDS AND HAIL...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

LINDENBERG
Local storm report, Feb 25, 2:35 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST FRI FEB 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    5 N POLK                  MO   60 MPH TSTM GUST
02/25/00   POLK                           TREE LIMBS DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0220 PM    4 SE PRESTON              MO   TORNADO
02/25/00   HICKORY                        BUS BARN DESTORYED.
                                          SKYLINE SCHOOL
                                          DAMANGED. TREES ON
              x                            HOUSES AND POWERLINES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Feb 25, 3:02 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CST FRI FEB 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    LAURIE                    MO   WIND DAMAGE
02/25/00   MORGAN                         LARGE TREE DOWN ACROSS
                                          ROAD. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:49 AM CSTSevere Thunderstorm WarningSGFBenton, Morgan41 min
Feb 25, 12:22 PM CSTSevere Thunderstorm WarningSGFBarry, McDonald, Newton53 min
Feb 25, 12:51 PM CSTSevere Thunderstorm WarningSGFLawrence39 min
Feb 25, 1:45 PM CSTSevere Thunderstorm WarningSGFHickory, Polk45 min
Feb 25, 1:56 PM CSTTornado WarningSGFHickory, Polk34 min
Feb 25, 2:24 PM CSTTornado WarningSGFCamden, Morgan36 min
Feb 25, 2:52 PM CSTSevere Thunderstorm WarningSGFGreene53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.